MAUDE Adverse Event Report: GALT MEDICAL CORP GALT MICRO-INTRODUCER KIT; PERCUTANEOUS SHEATH INTRODUCER KIT KIT-038-02

GALT MEDICAL CORP GALT MICRO-INTRODUCER KIT; PERCUTANEOUS SHEATH INTRODUCER KIT KIT-038-02
Model Number KIT-038-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
As received by email on (b)(6) 2022 under mdr report number (b)(4) from fda, division of surveillance support, medical device reporting team "micro puncture kit was used for getting access during procedure.Piece of wire broke off in patient.It was able to be retrieved but there was a portion of the plastic sheath that was left in the patient.Fda safety report id# (b)(4)".
 
Additional Manufacturer Narrative
Device history record reviewed for main product micro introducer kit and the subcomponent 0.018x40cm ss core w/7.0cm au-pltd w coil guidewire, and there are no incidents or abnormalities indicated.All units were manufactured to specifications according to engineering drawing and quality control criteria.The device has not been return yet, a follow-up report will be send to fda once complaint device or complaint sample returned to manufacturer and once investigation and evaluation will be completed.
 
Event or Problem Description
This is a follow up report for original report sent to cdrh on 7/15/2022.Initial report is under mdr report key (b)(4).At the time of initial report, there were no samples available for evaluation, and now samples returned to manufacturer on 8/2/2022.
 
Additional Manufacturer Narrative
Investigation per dhrs shows no abnormality or nonconformance was recorded during product manufacturing and assembly.Manufacturer filed initial mdr report to fda under galt report number (1649395-2022-00003).Device history record reviewed for main product micro introducer kit and the subcomponent 0.018x40cm ss core w/7.0cm au-pltd w coil guidewire, and there are no incidents or abnormalities indicated.All units were manufactured to specifications according to engineering drawing and quality control criteria.Regarding the customer's nonconformance, the complaint sample returned, and the quality team took some photos for evaluations.The subject device (guidewires) returned, and the tip has been inspected, it shows not damages occurred after wire extracted from the patient body.Distal tip measured at (0.0180") and measurement within spec per engineering drawings.Some images were taken and shows wire broken from core portion near distal tip.Evaluation on returned sample shows possible root cause for this occurrence was end user error due to excessive torque force by end user while the wire still inside the patient.Other subcomponents returned along with subject device.The subcomponents that were returned was inner dilator and outer dilator.Id through hole for outer dilator measured and it shows within spec per engineering drawings, and id through hole for inner dilator measured and it shows within spec per engineering drawings as well.The image for outer dilator appears how tube exposed to sever damages from various areas; possible root cause end user used unknown device to extract the assembly from the patient body.Inner dilator with damage at the tip portion as well.After cleaning inside tube from blood clots, the guidewire passes through inner dilator smoothly.The guidewire measured at 0.0175" and measurement is within spec per manufacturer's engineering drawings.After investigation and evaluation, it was determined that possible root cause for this occurrence is end user error.

Brand Name
GALT MICRO-INTRODUCER KIT
Common Device Name
PERCUTANEOUS SHEATH INTRODUCER KIT KIT-038-02
Manufacturer (Section D)
GALT MEDICAL CORP
2220 merritt dr #100
garland TX 75041
Manufacturer (Section G)
GALT MEDICAL CORP
2220 merritt dr #100
garland TX 75041
Manufacturer Contact
diyar medhat
2220 merritt dr #100
garland, TX 75041
9722715177
MDR Report Key15028537
Report Number1649395-2022-00003
Device Sequence Number12319753
Product Code OFL
UDI-Device Identifier00841268104532
UDI-Public00841268104532
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/05/2026
Device Model NumberKIT-038-02
Device Catalogue NumberKIT-038-02
Device Lot NumberG21330170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown